Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Glyciphage prescribed for diabetes. What are the side effects? Chances of bladder cancer?

Hello Doctor,
I am 31 year old Indian male, recently diagnosed with Diabetes. My C peptide reading was 1.26 (1.1 to 4 was the normal range) and HbA1C was 9. Initially my doc prescribed me Glyciphage 500 (two daily) with diamicron 500 (1/2) at night. My fasting sugar level was immediately came down to 75 and it is always less that 85. Moreover PP sugar level is also less than 120 most of the time I tested. My doctor decreased my Glyciphage dose to 1/2 and it is in morning only and at night she prescribed me Pioz MF 7.5. I just read about its side effect and quiet worrying about it. Although my doctor said me that it will be good to strengthen pancreas, I am quiet worried for its side effect such as bladded cancer...etc..Could you please suggest me how bad it is continue with this much dose of Pioz MF 7.5.
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Gluciphage is metformin & has few gastrointestinal side effects - same as Diamicron which is gliclazide also having GI side effects
Pioglitazone at high doses 45 mg equivalent upto 2-3 y of treatment is associated with baldder cancer, its sister drug Rosiglitazone is completely banned for this reason.
At 7.5 mg dose you should not worry re cancer unless there is family history of bladder cancer OR there are other risk factors ( smoker, work in dye & leather industry) - in fact at 7.5 mg dose it will have very +ve effect on control of diabetes & also lipid metabolism & it has been proven to halt progression of diabetes as well.
Answered: Tue, 9 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Pathologist and Microbiologist Dr. Sangita's  Response

Your sugar level is showing good control you should continue this treatment.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor